500mg of progesterone, feeling awful

by Angelika
(Lynnwood, WA)

Hi,
I started progesterone cream over a week ago. I quickly realized I needed more and more since my symptoms were getting worse (I was swollen on the face and had night sweats on top of pms).

I started my period on 21st day of the cycle, it lasted about 7 days which is long for me. At this point I'm taking 500mg of progesterone per day, I have anxiety, depression, dizziness and every time I apply more cream the world is spinning, the brain is not working and I can't function mentally or physically.

I'm 46 and have a long history of chronic fatigue and thyroid problems (my thyroid was removed in 2008). I took very small doses of bio-identical progesterone and estrogen for the last seven years which did not help with anything. I finally stopped all hormones about 2 months ago and started having awful PMS. This is why I ended up on this page and started using high doses of progesterone with a hope it would help. My Vitamin D levels are in 70, so they are good. I always have high B12 even without supplementation which I think has to do with the mutation that I have and nobody knows what to do about it.

This is my last blood work which shows:
Estrodial 103.2 pg/ml
Progesterone 11.1 ng/ml
Unfortunately, I don't have saliva test. My thyroid levels look fine. I'm always checking my blood work since I can't figure out was is going on.

I appreciate any advice.
Thank you!

Comments for 500mg of progesterone, feeling awful

Click here to add your own comments

Apr 20, 2018
500mg of progesterone, feeling awful
by: Joy

Hi Angelika

I think that you have been dealing with Vero with your symptoms. I emailed her about it.

Progesterone therapy is not an overnight fix, it can take 2 to 6 months, sometimes longer before the body adjusts and progesterone is the dominant hormone. Progesterone when first used can cause your estrogen dominance symptoms to become worse. I suggest that you give it more time to see if the 500mg works for you, if not, then increase again. This is something that you will have to experiment with to see what suits you best.

You are also in Peri-Menopause, it usually is a time when the monthly cycle becomes erratic. I suggest that you use progesterone every day. It should be used no less than twice a day, so halve the amount that you are using and use half in the morning and the other half at night.

You progesterone:estrogen ratio is 108:1, it should be around 600:1 as per the Hormone Testing page. Please read the Anxiety page and consider taking some of those calming aminos mentioned.

I take it that you are taking meds for your thyroid, if not, please see your doctor. Are you taking any iodine? This video by Dr David Brownstein is good https://www.youtube.com/watch?v=afZg2jzHuCs

Please read these pages.

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream.html

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance.html

Peri-Menopause - https://www.progesteronetherapy.com/peri-menopause.html

Anxiety - https://www.progesteronetherapy.com/anxiety-attack-symptoms.html

Hormone Testing - https://www.progesteronetherapy.com/hormone-testing.html

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...